Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Asymptotic behavior of solutions to semilinear elliptic equations with Hardy potential

Author: Pigong Han
Journal: Proc. Amer. Math. Soc. 135 (2007), 365-372
MSC (2000): Primary 35J65, 58E05
Published electronically: August 1, 2006
MathSciNet review: 2255282
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Omega$ be an open bounded domain in $ \mathbb{R}^N (N\geq3)$ with smooth boundary $ \partial\Omega$, $ 0\in\Omega$. We are concerned with the asymptotic behavior of solutions for the elliptic problem:

$\displaystyle (*)\qquad\qquad\qquad -\Delta u-\frac{\mu u}{\vert x\vert^2}=f(x, u),\qquad\,\,u\in H^1_0(\Omega),\qquad\qquad\qquad\qquad \ $

where $ 0\leq\mu<\big(\frac{N-2}{2}\big)^2$ and $ f(x, u)$ satisfies suitable growth conditions. By Moser iteration, we characterize the asymptotic behavior of nontrivial solutions for problem $ (*)$. In particular, we point out that the proof of Proposition 2.1 in Proc. Amer. Math. Soc. 132 (2004), 3225-3229, is wrong.

References [Enhancements On Off] (What's this?)

  • 1. J. P. Garcia Azorero and I. Peral Alonso, Hardy inequalities and some critical elliptic and parabolic problems, J. Differential Equations, 144 (1998), 441-476. MR 1616905 (99f:35099)
  • 2. J. Chen, Exact local behavior of positive solutions for a semilinear elliptic equation with Hardy term, Proc. Amer. Math. Soc., 132 (2004), 3225-3229. MR 2073296
  • 3. K. S. Chou and C. W. Chu, On the best constant for a weighted Sobolev-Hardy inequality, J. London Math. Soc., 48 (1993), 137-151. MR 1223899 (94h:46052)
  • 4. D. Cao and P. Han, Solutions for semilinear elliptic equations with critical exponents and Hardy potential, J. Differential Equations, 205 (2004), 521-537. MR 2092869 (2005f:35092)
  • 5. L. Caffarelli, R. Kohn and L. Nirenberg, First order interpolation inequalities with weights, Compositio Math., 53 (1984), 259-275. MR 0768824 (86c:46028)
  • 6. E. Egnell, Elliptic boundary value problems with singular coefficients and critical nonlinearities, Indiana Univ. Math. J., 38 (1989), 235-251. MR 0997382 (90g:35055)
  • 7. I. Ekeland and N. Ghoussoub, Selected new aspects of the calculus of variations in the large, Bull. Amer. Math. Soc., 39 (2002), 207-265. MR 1886088 (2003b:35048)
  • 8. A. Ferrero and F. Gazzola, Existence of solutions for singular critical growth semilinear elliptic equations, J. Differential Equations, 177 (2001), 494-522. MR 1876652 (2002m:35068)
  • 9. D. Gilbarg and N. S. Trudinger, ``Elliptic partial differential equations of second order,'' second edition, 224, Springer-Verlag, 1983. MR 0737190 (86c:35035)
  • 10. N. Ghoussoub and C. Yuan, Multiple solutions for quasilinear PDEs involving critical Sobolev and Hardy exponents, Trans. Amer. Math. Soc., 352 (2000), 5703-5743. MR 1695021 (2001b:35109)
  • 11. E. Jannelli, The role played by space dimension in elliptic critical problems, J. Differential Equations, 156 (1999), 407-426. MR 1705383 (2000f:35053)
  • 12. D. Ruiz and M. Willem, Elliptic problems with critical exponents and Hardy potentials, J. Differential Equations, 190 (2003), 524-538. MR 1970040 (2004c:35138)
  • 13. D. Smets, Nonlinear Schrödinger equations with Hardy potential and critical nonlinearities, Trans. Amer. Math. Soc., 357 (2005), 2909-2938. MR 2139932

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J65, 58E05

Retrieve articles in all journals with MSC (2000): 35J65, 58E05

Additional Information

Pigong Han
Affiliation: Institute of Applied Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100080, People’s Republic of China

Received by editor(s): April 8, 2005
Received by editor(s) in revised form: August 11, 2005
Published electronically: August 1, 2006
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society